Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Computation of Galois groups
over function fields

Authors: Thomas Mattman and John McKay
Journal: Math. Comp. 66 (1997), 823-831
MSC (1991): Primary 12F10, 12Y05
MathSciNet review: 1401943
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Symmetric function theory provides a basis for computing Galois groups which is largely independent of the coefficient ring. An exact algorithm has been implemented over $\mathbb Q (t_1,t_2,\ldots ,t_m)$ in Maple for degree up to 8. A table of polynomials realizing each transitive permutation group of degree 8 as a Galois group over the rationals is included.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 12F10, 12Y05

Retrieve articles in all journals with MSC (1991): 12F10, 12Y05

Additional Information

Thomas Mattman
Affiliation: Mathematics Department, McGill University, Montréal, H3A 2K6, Canada

John McKay
Affiliation: Centre Interuniversitaire en Calcul Mathématique Algébrique Concordia University Montréal, H3G 1M8, Canada

Keywords: Galois groups, polynomials, computation
Received by editor(s): June 12, 1995
Received by editor(s) in revised form: December 7, 1995
Additional Notes: Research supported by NSERC and FCAR of Québec.
Article copyright: © Copyright 1997 American Mathematical Society